To keep Google happy we have started removing some links. If you see a phrase, such as 'healthy flour' in bold then just type whatever you are searching for in here.
Tingling in both feet since taking Contrave
(Willoughby Ohio USA)
For about a week my right ankle/ calf started twitching I thought nothing of it until it is bad enough to keep me from sleeping.
This twitch has been going on all day; it's worse when I lie or sit down; also accompanied with the twitch is a tingling sensation.
Fast forward a week and it's still twitching; now my left foot is doing the same and it also has tingling sensation...it's like all of this is going on at one time!
I recently started taking Contrave a weight loss pill; I have been taking it for 4 weeks; when I asked the prescribing Dr about it he said that was not a side effect of the medication and that what I was experiencing benign fasciculations and it will stop on its own; yet it's not only started in 1 foot but now both.
I might add I'm not having any pain associated with this it's just annoying and it doesn't feel right. I'm feeling terrible and don't know what to do other than see a neurologist?
Thank for your letter.
All medication, even aspirin, has side effects; you have to weigh the benefits against these unwanted responses of your body to the drug.
Go Webmd.com and look up the side effects; you'll notice sleeplessness is also one of them.
Your comment "I'm feeling terrible", I would suggest says it all, but you can't just stop the medication; do it under your doctor's guidance. Is the treatment worse than the disease?
Fasciculations in themselves are not usually considered serious, unless you have a pinched nerve; but if they start in your face or tongue, then you definitely must return to your doctor. Nevertheless they are a warning to you by your body that you are taking potent medication.
We are talking about deep things here; it's really about your philosophy of life. As you probably know, Chiropractic is a drugless profession; we strive towards a life without medication because of these often serious side effects. Sometimes it's a pipe dream and simply impossible; nevertheless it remains our goal to evaluate the cause of the problem wherever possible, rather than simply treat the disease.
Obesity is simply your body's way of telling that your diet is absolutely crazy; it's not usually that we are eating too much, but the wrong kinds of foods.
Do a little exercise: write down all the foods you eat and liquids you consume. Now write down another list of what your grandmother would have eaten; if she's still alive, go and ask her, otherwise ask your mother for help. Now compare the two lists, and you'll probably find the reason why you are having these serious problems, remembering that twice as many people die from obesity as starvation in the world.
The eminent cardiac surgeon, Dr Dwight Lundell's recommendation is to get back to the foods that your grandmother ate, not your mother. He's spot on.
My advice is to read up the term 'glycemic index'; study it; ingest it; understand it, grasp it, make it part of your life, and slowly the weight will come off slowly and permanently.
It will mean re education of your tongue; starting to actually despise those so-called foods that cause your blood sugar to soar; the body's response is to keep blood sugar down, so there's a spike in insulin and it's stored as fat; you've gained another pound.
Forget the word diet; banish it from your vocabulary; none of them work, and mostly they aren't safe; nor is taking drugs to lose weight as you've discovered.
Look upon this as the start of a new journey; it's called I WANT TO LIVE AND I'M TIRED OF PAIN AND PILLS.
You'll find a lot at this site on the subject; it's something I'm passionate about as a doctor. Perhaps start with Health Breakfast Menu.
Good luck, and bon voyage; only you can ring in the changes.
Click here to post comments
Join in and write your own page! It's easy to do. How? Simply click here to return to Spinal health.
you find this page interesting? How about forwarding it to a friend, or book and food junkie.
Or, better still, Face Book or Twitter it.